Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Can a HIV positive person take Duromine for weight loss ?

Hi i would like to know if is it safe to use Duromine if you are HIV positive? i have gained a lot of weight and i want to loose it. i weigh 99 kg.
Asked On : Mon, 13 Feb 2012
Answers:  1 Views:  1263
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Hello zodwam,

Welcome to

Duromine is an appetite suppressant and is designed to be used in combination with a healthy diet and regular exercise.

Duromine is only recommended for use among patients who are medically classed as heavily overweight or obese. Only people with a BMI (Body Mass Index) greater than 27+ and who suffer from a related illness such as high cholesterol, high blood pressure or diabetes are normally considered as suitable candidates for the drug.

BMI = weight/height2, with weight being in kilograms and height being in meters squared (the weight in pounds X 0.703/height in inches2 [squared]).

If used incorrectly or for excessive lengths of time Duromine can be habit forming. If over used or abused Duromine patients can form a habit of perceived dependency. Duromine should not be taken for a longer period than prescribed by your doctor. Duromine should not be taken other than by the person it was prescribed for.

Duromine has an active ingredient of phentermine. Phentermine is one of the medications in Phen-Fen. Numerous instances of heart valve abnormalities have been recorded among patients who took the two medications in conjunction with one another. In 1997 the FDA issued a public health warning advising against the use of the Phen-Fen combination.

Duromine is a prescription medication and can only be prescribed by a qualified doctor. Your family physician will assess your weight and disease state to determine if Duromine is appropriate for you.

Be well,
Dr. Kimberly
Answered: Wed, 4 Apr 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor